Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

TRT therapy injection, swollen, redness. Is it a hematoma?

I had a trt therapy injection in my thigh on Wednesday. It imidiatly swoled up like an egg. Over the next couple days the swelling spread and was warm to the touch and very very painful. Thursday, the day after injection I had surgery on my hand (totally unrelated) and was prescribed Keflex 500mg 4 times a day. Friday the pain was so bad I couldn t walk, so Saturday I went to ER, they did blood work and ultra sound and said it was infected. They prescribed Septra and Vicodin and told me to see a surgeon to have it drained. The surgeon looked at it and said it was just a hematoma and not to fill the script for the Septra, and finish the Keflex for my hand (which I only had a days worth left. I went back to talk to ER and they said it was defiantly infected and told me to see another Dr. I left there, called another Dr. and he wanted to see me right away. I went there imidiatly and he said it was infection due to how much the redness had spread and how hot it was to the touch. He said I do need to take the Septra and the Kflex. He drew a line around the redness and told me to come back in two days to see if it has spread. If so I may need surgery to remove infection. My question is, is infection always accompanied by a tempature. I have only had a fever once in my life, and it is normally runs low. I have had chills the last couple days, and still can t walk. Who do I listen to, and should my insurance company have to pay the doctor that said it was oly a hematoma?
Asked On : Fri, 12 Oct 2012
Answers:  1 Views:  215
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
Welcome to healthcare magic
All infections need not be accompanied by temperature. It depends on the severity of infection and also differs from person to person. This is a clinical diagnosis and the first doctor cannot be blamed for his opinion and therefore insurance has to pay him too. Sometimes infection may subside only with Keflex thereby avoiding a surgery. Second doctor also has put you on antibiotics and waiting to see improvement to avoid a surgery as much as possible. You may follow his advice.
Hope this helped
Take care
Answered: Thu, 29 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor